Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 39, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 11, 2014, 3:55 AM CDT for Gage County, Jefferson County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2014, 3:55 AM CDT (08:55 UTC)
- Expired
- May 11, 2014, 4:45 AM CDT
- In force
- 50 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gage County, NE, Jefferson County, NE
The radar
The Grand Island radar (KUEX), 125 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:58 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3432 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
994
WUUS53 KOAX 110855
SVROAX
NEC067-095-110945-
/O.NEW.KOAX.SV.W.0039.140511T0855Z-140511T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
355 AM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GAGE COUNTY IN SOUTHEAST NEBRASKA...
JEFFERSON COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 445 AM CDT
* AT 354 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF MAHASKA...OR 18 MILES NORTHWEST OF WASHINGTON...MOVING NORTHEAST
AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEATRICE...FAIRBURY...WYMORE...DE WITT...PLYMOUTH...BLUE SPRINGS...
ODELL...DILLER...CLATONIA...PICKRELL...ENDICOTT...FILLEY...
JANSEN...REYNOLDS...STEELE CITY...VIRGINIA...HARBINE...CRYSTAL
SPRINGS CAMPGROUND...CAMP JEFFERSON AND CUB CREEK RECREATIONAL
AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 147 AND 188 .
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 3 AND 35 .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4001 9737 4007 9736 4033 9711 4035 9706
4035 9692 4040 9692 4052 9680 4025 9647
4004 9660 4000 9670
TIME...MOT...LOC 0854Z 227DEG 46KT 4004 9724
HAIL...1.00IN
WIND...60MPH
$$
ZAPOTOCNY4 follow-up statements
445
WWUS53 KOAX 110910
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
410 AM CDT SUN MAY 11 2014
NEC067-095-110945-
/O.CON.KOAX.SV.W.0039.000000T0000Z-140511T0945Z/
GAGE NE-JEFFERSON NE-
410 AM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR GAGE AND JEFFERSON COUNTIES...
AT 409 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FAIRBURY TO NEAR WYMORE...MOVING NORTHEAST AT 55
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEATRICE...FAIRBURY...WYMORE...DE WITT...PLYMOUTH...BLUE SPRINGS...
ODELL...DILLER...CLATONIA...PICKRELL...ENDICOTT...FILLEY...JANSEN...
STEELE CITY...VIRGINIA...HARBINE...CRYSTAL SPRINGS CAMPGROUND...CAMP
JEFFERSON...CUB CREEK RECREATIONAL AREA AND ROCK CREEK STATION STATE
HISTORICAL PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 147 AND 188 .
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 3 AND 35 .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4004 9719 4007 9736 4033 9711 4035 9706
4035 9692 4040 9692 4052 9680 4025 9647
4004 9660 4000 9670 4002 9707
TIME...MOT...LOC 0909Z 234DEG 55KT 4018 9722 4008 9658
HAIL...1.00IN
WIND...60MPH
$$
ZAPOTOCNY308
WWUS53 KOAX 110918
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
418 AM CDT SUN MAY 11 2014
NEC067-095-110945-
/O.CON.KOAX.SV.W.0039.000000T0000Z-140511T0945Z/
GAGE NE-JEFFERSON NE-
418 AM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR GAGE AND JEFFERSON COUNTIES...
AT 418 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PLYMOUTH TO 8 MILES NORTHEAST OF DILLER TO NEAR
BEATRICE TO 8 MILES SOUTHEAST OF WYMORE...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEATRICE...FAIRBURY...WYMORE...DE WITT...PLYMOUTH...BLUE SPRINGS...
ODELL...DILLER...CLATONIA...PICKRELL...ENDICOTT...FILLEY...JANSEN...
STEELE CITY...VIRGINIA...HARBINE...CRYSTAL SPRINGS CAMPGROUND...CAMP
JEFFERSON...CUB CREEK RECREATIONAL AREA AND ROCK CREEK STATION STATE
HISTORICAL PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 147 AND 188 .
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 3 AND 35 .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4009 9717 4011 9732 4033 9711 4035 9706
4035 9692 4040 9692 4052 9680 4025 9647
4004 9660 4000 9670 4002 9698
TIME...MOT...LOC 0918Z 224DEG 48KT 4027 9708 4021 9684 4021 9678 4007
9653
HAIL...1.00IN
WIND...60MPH
$$
ZAPOTOCNY813
WWUS53 KOAX 110926
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
426 AM CDT SUN MAY 11 2014
NEC067-095-110945-
/O.CON.KOAX.SV.W.0039.000000T0000Z-140511T0945Z/
GAGE NE-JEFFERSON NE-
426 AM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR GAGE AND EASTERN JEFFERSON COUNTIES...
AT 426 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PLYMOUTH TO BEATRICE TO 7 MILES SOUTH OF PICKRELL TO
10 MILES NORTHWEST OF SUMMERFIELD...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEATRICE...WYMORE...DE WITT...PLYMOUTH...BLUE SPRINGS...ODELL...
CLATONIA...PICKRELL...FILLEY...JANSEN...VIRGINIA...HARBINE...CUB
CREEK RECREATIONAL AREA AND ROCKFORD STATE RECREATION AREA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 157 AND 188 .
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 3 AND 35 .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4012 9692 4020 9724 4033 9711 4035 9706
4035 9692 4040 9692 4052 9680 4025 9647
4004 9660 4000 9670 4002 9698
TIME...MOT...LOC 0926Z 227DEG 46KT 4033 9700 4027 9676 4027 9670 4013
9645
HAIL...1.00IN
WIND...60MPH
$$
ZAPOTOCNY191
WWUS53 KOAX 110939
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
439 AM CDT SUN MAY 11 2014
NEC067-095-110948-
/O.EXP.KOAX.SV.W.0039.000000T0000Z-140511T0945Z/
GAGE NE-JEFFERSON NE-
439 AM CDT SUN MAY 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR GAGE AND EASTERN JEFFERSON
COUNTIES WILL EXPIRE AT 445 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
SUNDAY MORNING FOR SOUTHWESTERN IOWA AND SOUTHEAST NEBRASKA.
LAT...LON 4012 9692 4020 9724 4033 9711 4035 9706
4035 9692 4040 9692 4052 9680 4025 9647
4004 9660 4000 9670 4002 9698
TIME...MOT...LOC 0934Z 227DEG 46KT 4033 9700 4027 9676 4027 9670 4013
9645
$$
ZAPOTOCNYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:39 AM CDT, 16 minutes earlier.
Area forecast discussion, May 11, 3:39 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 339 AM CDT SUN MAY 11 2014 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 336 AM CDT SUN MAY 11 2014 ...MODERATE RISK OF SEVERE WEATHER TODAY... THE SEVERE WEATHER THREAT HAS ALREADY BEGUN WITH A SEVERE THUNDERSTORM WATCH ISSUED FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA UNTIL 10 AM. THIS IS IN RESPONSE TO THE LOW LEVEL JET INITIATING STORMS NORTH OF A WARM FRONT IN NORTHERN KANSAS. THESE STRONGER STORMS...WITH POTENTIAL FOR LARGE HAIL AND WIND WILL CONTINUE TO DRIFT NORTHWARD INTO OUR AREA VERY EARLY THIS MORNING...BUT MAY NOT MAKE IT ANY FURTHER NORTH THAN THE PLATTE RIVER ON THE NEBRASKA SIDE AND I80 ON THE IOWA SIDE...AND MAY BEGIN TO WANE BY MID MORNING AS THE LOW LEVEL JET WEAKENS THROUGH IT TYPICAL DIURNAL CYCLE. FOCUS THEN SHIFTS TO A MORE SIGNIFICANT SEVERE EPISODE SETTING FOR THIS AFTERNOON/EVENING AS WARM FRONT LIFTS NORTHWARD INTO THE AREA...MAKING PROGRESS TO A KJYR TO KRDK LINE BY NOON. THIS FRONT SHOULD CONTINUE TO BE A FOCUS FOR STORM DEVELOPMENT...AND WITH DAYTIME HEATING...ATMOSPHERE COULD BECOME QUITE UNSTABLE WITH NEW SEVERE STORM DEVELOPMENT ALONG THE WARM FRONT. SHEAR PROFILES WILL BE SUFFICIENT FOR ALL MODES OF SEVERE WEATHER...WITH BULK SHEAR 50 TO 60 KNOTS AND 0-1KM SHEAR ALONG THE FRONT 25-30 KNOTS AND 0-1KM HELICITY 200-300. ESPECIALLY CONCERNING WOULD BE ANY STORMS THAT DEVELOP ON OR NEAR THE WARM FRONT BECOMING TORNADIC WITH VERY FAVORABLE HODOGRAPH PROFILES AND LOW LCLS. UNCERTAIN HOW FAR NORTH THE WARM FRONT WILL MAKE IT...THE SOUTHWESTERN END OF THE FRONT COULD BECOME A PIVOT POINT SOMEWHERE WEST OF LINCOLN... WITH FRONT EAST OF HERE CONTINUING TO LIFT NORTH TO SIOUX CITY THROUGH LATE AFTERNOON. LIKELY TO ALSO GET CONVECTION TO DEVELOP ALONG/SOUTH OF THE TRIPLE POINT LATE AFTERNOON THROUGH EARLY EVENING...WITH A SQUALL LINE THEN MOVING SOUTHEAST THROUGH THE REMAINDER OF THE EVENING. AREAS SOUTH OF THE WARM FRONT COULD ACTUALLY BE DRY THROUGH THE AFTERNOON. STORMS WILL HAVE AMPLE MOISTURE TO WORK WITH WITH PW VALUES INCREASING TO 1.5 TO 1.75 INCHES THROUGH TIME. TRAINING OVER THE SAME AREAS FROM ACTIVITY THIS MORNING...THEN AGAIN THIS AFTERNOON AND EVENING WILL HAVE TO BE WATCHED. THE ENTIRE REGION HAS BEEN PLACED IN A SLIGHT RISK FOR EXCESSIVE RAINFALL. GIVEN HOW DRY WE HAVE BEEN LATELY...THREE HOUR FLASH FLOOD GUIDANCE VALUES REMAIN HIGH AT 2 AND IN SOME AREAS... ALMOST 3 INCHES. THUS...NO FLASH FLOOD WATCH WAS ISSUED...AND WILL HANDLE INDIVIDUAL AREAS WITH FLASH FLOOD WARNINGS IF IT COMES TO THAT. THE ACTUAL COLD FRONT WILL ALSO BEGIN TO MOVE INTO THE REGION LATE THIS EVENING...BUT MAY NOT CLEAR THE AREA UNTIL MONDAY. THUS...CONVECTIVE CHANCES REMAIN OVERNIGHT AND EVEN ON MONDAY...WITH THUNDER AHEAD OF IT AND SHOWERS BEHIND IT. RAIN MOVES OUT OF THE AREA BY MONDAY EVENING. DRY WEATHER EXPECTED ON TUESDAY. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 336 AM CDT SUN MAY 11 2014 DIDN'T HAVE A LOT OF TIME TO LOOK AT THE DETAILS IN THE EXTENDED FORECAST. WE DO REMAIN UNDER THE INFLUENCE OF THE COOL UPPER TROUGH. THIS WILL RESULT IN BELOW NORMAL TEMPS THROUGH THE WEEK...AND SMALL CHANCES FOR MAINLY DAYTIME SHOWERS AS LAPSE RATES STEEPEN. && .AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1135 PM CDT SAT MAY 10 2014 CONVECTION STILL LIKELY TO BECOME FAIRLY WIDESPREAD OVER ERN NEBRASKA SUNDAY MORNING BUT TIMING IS A LITTLE UNCERTAIN. A WEAK BOUNDARY WAS LIFTING NORTH NEAR KS/NEBR BORDER AT 04Z BUT CONVECTION SOUTH OF THERE IN SRN KS WAS BETWEEN IT AND BETTER MOISTURE/STRONGER S WINDS NEAR OK BORDER. ALTHOUGH THERE IS CHANCE CONVECTION DEVELOPING NEAR THIS NRN BOUNDARY COULD REACH LINCOLN EARLY TONIGHT...FELT THE BETTER CHANCE WAS SUNDAY MORNING WHEN STRONGER LOW LEVEL JET IMPINGES ON AREA. TIMING WAS MAINTAINED 10-13Z FROM S TO N ACROSS TAF SITES. MORNING ACTIVITY COULD SPREAD AN AREA OF LOWER CLOUDS ACROSS ERN NEBR...ESPECIALLY IN NERN NEBRASKA...SINCE THE WARM FRONT SHOULD REMAIN SE OF THAT REGION. AFTER MORNING TSTMS...A LULL IN THE ACTIVITY IS EXPECTED INTO THE AFTN...ESPECIALLY AT LINCOLN AND OMAHA...BEFORE TSTMS INCREASE DURING THE LATE AFTN AND EVENING HOURS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...DEWALD LONG TERM...DEWALD AVIATION...CHERMOK
Hazardous weather outlook, May 10, 5:40 PM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 540 PM CDT SAT MAY 10 2014 IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-050>053-065>068- 078-088>093-111245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-BURT-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 540 PM CDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT THROUGH SUNDAY EVENING THUNDERSTORMS ARE POSSIBLE LATE TONIGHT...ESPECIALLY SOUTH OF THE PLATTE RIVER IN EASTERN NEBRASKA AND INTERSTATE 80 IN IOWA. AN ISOLATED STORM COULD PRODUCE LARGE HAIL. THE STORMS WOULD BE THE RESULT OF A STRENGTHENING LOW LEVEL JET AIDING A WARM FRONT TO LIFT INTO SOUTHEAST NEBRASKA LATE TONIGHT AS A LARGE UPPER LOW ORGANIZES NEAR THE 4 CORNERS REGION. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND VERY LARGE HAIL ARE POSSIBLE OVER THE REGION SUNDAY...ESPECIALLY SUNDAY AFTERNOON AND EVENING. STRONG OR LONG-TRACKED TORNADOES ARE ALSO POSSIBLE IF MORNING THUNDERSTORM COVERAGE DECREASES ALLOWING LESS INTERFERENCE TO THE INCREASED INSTABILITY AND WIND SHEAR EXPECTED LATER IN THE DAY. BY AFTERNOON A WARM FRONT WILL LIKELY LIFT INTO EASTERN NEBRASKA AND SOUTHWEST IOWA NEAR OR PERHAPS A LITTLE NORTH OF INTERSTATE 80. A COLD FRONT IS EXPECTED TO EXTEND FROM NORTHEAST INTO SOUTH CENTRAL NEBRASKA. SUPERCELL THUNDERSTORMS COULD DEVELOP ALONG EITHER BOUNDARY WITH THE STRONGEST LIKELY NEAR THE WARM FRONT. IN ADDITION TO THE SEVERE WEATHER THREAT...DEEPER MOISTURE RETURNING THE REGION AND STORMS REPEATEDLY TRACKING ACROSS THE SAME LOCATION COULD BRING AREAS OF HEAVY RAIN. BY SUNDAY EVENING THE STORMS ALONG THE COLD FRONT SHOULD BECOME MORE LINEAR. HOWEVER...HEAVY RAIN IS STILL POSSIBLE ALONG WITH A FEW EMBEDDED SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. MORE DISCRETE TORNADIC STORMS REMAIN POSSIBLE ALONG THE WARM FRONT...WITH THE MAIN THREAT PROBABLY SHIFTING MORE INTO WESTERN IOWA AND FAR SOUTHEAST NEBRASKA BY LATE EVENING. .DAYS TWO THROUGH SEVEN...LATE SUNDAY NIGHT THROUGH SATURDAY THUNDERSTORMS COULD LINGER ACROSS THE AREA MONDAY AS THE COLD FRONT PRESSES INTO THEN ACROSS WESTERN IOWA AND THE UPPER LEVEL SYSTEM LIFTS ONTO THE NORTHERN PLAINS. LOCALLY HEAVY RAIN AND A FEW STRONG HAIL OR WIND PRODUCING THUNDERSTORMS REMAIN POSSIBLE INTO MONDAY MORNING...GENERALLY IN SOUTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... ALL SPOTTERS ACROSS THE AREA SHOULD BE READY FOR DEPLOYMENT ON SUNDAY...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. NEZ011-012-015>018-030>033-042-043-111245- KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE-COLFAX- 540 PM CDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT THROUGH SUNDAY EVENING THUNDERSTORMS ARE POSSIBLE LATE TONIGHT BUT ESPECIALLY BY SUNDAY MORNING. AN ISOLATED STORM COULD PRODUCE LARGE HAIL IN THE MORNING...GENERALLY NEAR OR SOUTHEAST OF A COLUMBUS TO TEKAMAH LINE. THE STORMS WOULD BE THE RESULT OF A STRENGTHENING LOW LEVEL JET AIDING A WARM FRONT TO LIFT INTO SOUTHEAST NEBRASKA LATE TONIGHT AS A LARGE UPPER LOW ORGANIZES NEAR THE 4 CORNERS REGION. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND VERY LARGE HAIL ARE POSSIBLE OVER THE PARTS OF THE REGION SUNDAY...ESPECIALLY SUNDAY AFTERNOON THROUGH EARLY EVENING AGAIN NEAR OR SOUTHEAST OF A COLUMBUS TO TEKAMAH LINE. BY AFTERNOON A WARM FRONT WILL LIKELY LIFT INTO EASTERN NEBRASKA AND SOUTHWEST IOWA NEAR OR PERHAPS A LITTLE NORTH OF INTERSTATE 80. A COLD FRONT IS EXPECTED TO EXTEND FROM NORTHEAST INTO SOUTH CENTRAL NEBRASKA. SUPERCELL THUNDERSTORMS COULD DEVELOP ALONG EITHER BOUNDARY WITH THE STRONGEST LIKELY NEAR THE WARM FRONT SOUTHEAST OF THE REGION. IN ADDITION TO THE SEVERE WEATHER THREAT...DEEPER MOISTURE RETURNING THE REGION AND STORMS REPEATEDLY TRACKING ACROSS THE SAME LOCATION COULD BRING AREAS OF HEAVY RAIN. BY SUNDAY EVENING THE STRONGEST STORMS ALONG THE COLD FRONT SHOULD BE SHIFTING SOUTHEAST OF THE REGION. HOWEVER...LOCALLY HEAVY RAIN REMAINS POSSIBLE. .DAYS TWO THROUGH SEVEN...LATE SUNDAY NIGHT THROUGH SATURDAY THUNDERSTORMS COULD LINGER ACROSS THE AREA MONDAY AS THE COLD FRONT PRESSES INTO THEN ACROSS WESTERN IOWA AND THE UPPER LEVEL SYSTEM LIFTS ONTO THE NORTHERN PLAINS. THE SEVERE WEATHER AND HEAVY RAIN THREAT SHOULD BE EAST OF THE REGION. .SPOTTER INFORMATION STATEMENT... THERE IS A CHANCE THAT SPOTTERS NEAR AND SOUTHEAST OF A COLUMBUS TO TEKAMAH LINE COULD BE NEEDED SUNDAY AFTERNOON THROUGH EARLY SUNDAY EVENING. CHERMOK
In the hours before
Special weather statement, May 11, 12:34 AM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1234 AM CDT SUN MAY 11 2014
NEZ091-093-110615-
RICHARDSON NE-NEMAHA NE-
1234 AM CDT SUN MAY 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEMAHA AND CENTRAL
RICHARDSON COUNTIES UNTIL 115 AM CDT...
AT 1232 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR VERDON...OR 7 MILES NORTH OF FALLS CITY...MOVING NORTHEAST AT 40
MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERDON...SHUBERT...SALEM...BARADA AND INDIAN CAVE STATE PARK.
LAT...LON 4005 9574 4019 9580 4029 9555 4026 9555
4025 9552 4025 9549 4023 9547 4019 9548
4016 9543 4014 9543
TIME...MOT...LOC 0532Z 243DEG 35KT 4017 9564
ZAPOTOCNYSpecial weather statement, May 11, 3:45 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
345 AM CDT SUN MAY 11 2014
NEZ065-066-078-088-089-110945-
GAGE NE-JEFFERSON NE-LANCASTER NE-SEWARD NE-SALINE NE-
345 AM CDT SUN MAY 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GAGE...SALINE...
SEWARD...NORTHEASTERN JEFFERSON AND SOUTHWESTERN LANCASTER COUNTIES
UNTIL 445 AM CDT...
AT 344 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR UTICA TO NEAR MILFORD
TO NEAR PICKRELL...AND MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS.
LOCATIONS IMPACTED INCLUDE...
WESTERN LINCOLN...SEWARD...CRETE...MILFORD...WILBER...FRIEND...
UTICA...DORCHESTER...DE WITT...CORTLAND...BEAVER CROSSING...
WESTERN...CLATONIA...HALLAM...PLEASANT DALE...PICKRELL...DENTON...
GOEHNER...SPRAGUE AND CORDOVA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
SUNDAY MORNING FOR SOUTHEASTERN NEBRASKA.
LAT...LON 4034 9735 4043 9737 4095 9737 4086 9678
4032 9664
TIME...MOT...LOC 0844Z 227DEG 46KT 4093 9736 4073 9705 4038 9668
ZAPOTOCNYThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:34 AM CDT | Special Weather Statement | OAX | Richardson | 41 min |
| May 11, 12:39 AM CDT | Severe Thunderstorm Warning | OAX | Richardson | 36 min |
| May 11, 3:45 AM CDT | Special Weather Statement | OAX | Saline, Seward | 60 min |
| May 11, 4:24 AM CDT | Special Weather Statement | OAX | Lancaster, Otoe | 51 min |
| May 11, 4:46 AM CDT | Special Weather Statement | OAX | Gage, Johnson, Nemaha, Pawnee, Richardson, Saline | 44 min |
| May 11, 7:16 AM CDT | Special Weather Statement | OAX | Butler, Saunders, Seward | 44 min |
| May 11, 7:25 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 50 min |
| May 11, 7:53 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe, Saunders, Seward | 37 min |
| May 11, 8:25 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 50 min |
| May 11, 3:05 PM CDT | Flash Flood Watch | OAX | Burt, Butler, Cass, Colfax, Cuming, Dodge and 17 more | 10 hr |
| May 11, 4:28 PM CDT | Special Weather Statement | OAX | Seward | 47 min |
| May 11, 4:49 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 41 min |
| May 11, 4:53 PM CDT | Tornado Warning | OAX | Saline, Seward | 52 min |
| May 11, 5:28 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Seward | 47 min |
| May 11, 5:40 PM CDT | Tornado Warning | OAX | Lancaster, Seward | 50 min |
| May 11, 6:04 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 26 min |
| May 11, 6:05 PM CDT | Tornado Warning | OAX | Seward | 25 min |
| May 11, 6:08 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 52 min |
| May 11, 6:15 PM CDT | Areal Flood Advisory | OAX | Seward | 2 hr |
| May 11, 6:19 PM CDT | Tornado Warning | OAX | Lancaster, Saunders | 41 min |
| May 11, 6:26 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 34 min |
| May 11, 6:48 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 42 min |
| May 11, 6:49 PM CDT | Flash Flood Warning | OAX | Butler, Lancaster, Saunders, Seward | 3 hr |
| May 11, 6:54 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Lancaster, Sarpy, Saunders | 51 min |
| May 11, 6:58 PM CDT | Tornado Warning | OAX | Jefferson, Saline | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.